staple
With cedram.org

Search the site

Table of contents for this issue | Next article
Cyril Allauzen
Une caractérisation simple des nombres de Sturm
Journal de théorie des nombres de Bordeaux, 10 no. 2 (1998), p. 237-241, doi: 10.5802/jtnb.226
Article PDF | Reviews MR 1828243 | Zbl 0930.11051 | 1 citation in Cedram

Résumé - Abstract

A sturmian word is the discretization of a straight line with an irrational slope. A sturmian number is the slope of a substitution invariant sturmian word. These numbers are some quadratic irrationals characterized by the form of their continued fraction expansion. We give a very simple characterization of sturmian numbers : a positive irrational number is Sturmian (of the first kind) if and only if it is quadratic with a negative conjugate.

Bibliography

[1] J. Berstel, Recent results in sturmian words. Developments in Language Theory II, pp. 13-24, World Sci. Publishing, River Edge, NJ, 1996.  MR 1466181 |  Zbl 1096.68689
[2] V. Berthé, Fréquences des facteurs des suites sturmiennes. Theoret. Comput. Sci. 165 (1996), 295-309.  MR 1411889 |  Zbl 0872.11018
[3] D. Crisp, W. Moran, A. Pollington, P. Shuie, Substitution invariant cutting sequences. J. Théor. Nombres Bordeaux 5 (1993), 123-137. Cedram |  MR 1251232 |  Zbl 0786.11041
[4] B. Parvaix, Propriétés d'invariance des mots sturmiens. J. Théor. Nombres Bordeaux 9 (1997), 351-369. Cedram |  MR 1617403 |  Zbl 0904.11008
[5] D. Redmond, Number Theory: An Introduction, chapter 4. pp. 210-235. Monographs and Textbooks in Pure and Applied Mathematics, 201. Marcel Dekker, Inc., New York, 1996.  MR 1384299 |  Zbl 0847.11001